×

zbMATH — the first resource for mathematics

Rational approximations of values of the Gamma function on rationals. (Approximations rationnelles des valeurs de la fonction Gamma aux rationnels.) (French) Zbl 1206.11095
Let \(x>0\) be a real number and \(\alpha\) a complex number with real part \(>-1\). The author produces explicit linear recurrences of order \(3\) \[ C_3u_{n+3}+C_2u_{n+2}+C_1u_{n+1}+C_0u_n=0, \] with coefficients \(C_0\), \(C_1\), \(C_2\), \(C_3\) which are polynomial in \(n\), \(\alpha\) and \(x\) of total degrees \(\leq 16\), having solutions \((P_n(x,\alpha))_{n\geq 0}\) and \((Q_n(x,\alpha))_{n\geq 0}\), sequences of polynomials in \(\mathbb Q[\alpha,x]\), for which the sequence \(\bigl(P_n(x,\alpha)/Q_n(x,\alpha)\bigr)_{n\geq 0}\) converges quickly towards \(\Gamma(1+\alpha)/x^\alpha\). In the special case \(x=1\) and \(1+\alpha=a/b\in{\mathbb Q}_{>0}\), this yields new rational approximations to \(\Gamma(a/b)\).
The proof rests on the methods of the previous work by the author [Trans. Am. Math. Soc. 361, No. 11, 6115–6149 (2009; Zbl 1236.11061)] involving the sequence of polynomials \[ A_{n,\alpha}(x)=\frac{1}{n!^2} e^x \bigl( x^{n-\alpha} (e^{-x} x^{n+\alpha})^{(n)}\bigr)^{(n)} \] previously introduced by A. I. Aptekarev, A. Branquinho and W. Van Assche [Trans. Am. Math. Soc. 355, No. 10, 3887–3914 (2003; Zbl 1033.33002)]. These polynomials \(A_{n,\alpha}\) are denominators of Padé simultaneous approximants at infinity to the functions \(\mathcal F_0\) and \(\mathcal F_\alpha\), where, for \(z\in\mathbb C\setminus{\mathbb R}_{\leq 0}\) and \(\alpha>-1\), \[ \mathcal F_\alpha(z)=\int_0^\infty \frac{t^\alpha e^{-t}}{z-t} dt. \]

MSC:
11J91 Transcendence theory of other special functions
33B15 Gamma, beta and polygamma functions
Software:
MultInt
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] André, Y., Une introduction aux motifs (motifs purs, motifs mixtes, périodes), Panor. syntheses, vol. 17, (2004), Société Mathématique de France Paris, xii+261 pp · Zbl 1060.14001
[2] ()
[3] A.I. Aptekarev, On linear forms containing the Euler constant, prépublication, disponible ici http://arXiv.org/abs/0902.1768, 2009
[4] Aptekarev, A.I.; Branquinho, A.; van Assche, W., Multiple orthogonal polynomials for classical weights, Trans. amer. math. soc., 355, 3887-3914, (2003) · Zbl 1033.33002
[5] Birkhoff, G.D.; Trjitzinsky, W.J., Analytic theory of singular difference equations, Acta math., 60, 1-89, (1932) · Zbl 0006.16802
[6] Kontsevich, M.; Zagier, D., Periods, (), 771-808 · Zbl 1039.11002
[7] Mahler, K., Applications of a theorem by A.B. shidlovski, Philos. trans. R. soc. lond. ser. A, 305, 149-173, (1968) · Zbl 0164.05702
[8] Nesterenko, Yu.V., Modular functions and transcendence questions, Mat. sb., Sb. math., 187, 9, 1319-1348, (1996), (en russe); traduction en anglais dans · Zbl 0898.11031
[9] Rivoal, T., Rational approximations for values of derivatives of the gamma function, Trans. amer. math. soc., 361, 6115-6149, (2009) · Zbl 1236.11061
[10] T. Rivoal, Approximations rationnelles des valeurs de la fonction Gamma aux rationnels : Le cas des puissances, prépublication, 2009, 18 pages
[11] Tefara, A., Multint, a Maple package for multiple integration by the WZ method, J. symbolic comput., 34, 5, 329-353, (2002), le programme maple est disponible ici · Zbl 1015.33013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.